Generalized Bernstein property and gravitational strings in Born-Infeld theory

Lesley Sibner, Robert Sibner, Yisong Yang

Research output: Contribution to journalArticlepeer-review


Motivated by Born-Infeld geometric electromagnetic theory, we consider a series of nonlinear equations which extend the minimal surface equations and the related, generalized, Bernstein problems. We study the relation of these equations and the conditions which lead to the triviality of the solutions. We also study a non-Abelian extension of these equations and establish a gap theorem for the Yang-Mills-Born-Infeld fields. We then couple the Born-Infeld electromagnetism with a Higgs scalar field and obtain an existence theorem for the self-dual multiple cosmic string solutions on a closed surface characterized jointly by the first Chern class and the Thom class formulated over the hosting complex line bundle.

Original languageEnglish (US)
Article number008
Pages (from-to)1193-1213
Number of pages21
Issue number5
StatePublished - May 1 2007

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics
  • General Physics and Astronomy
  • Applied Mathematics


Dive into the research topics of 'Generalized Bernstein property and gravitational strings in Born-Infeld theory'. Together they form a unique fingerprint.

Cite this